Tagged: skin discoloration
June 21, 2015 at 4:32 pm #308740Lynne G.SDParticipant
A couple of months ago I read a colum in the Montreal Gazette written by Dr. Joe Schwartz.Remember him from your days here? He is the head of the chemistry dept. at McGill and has several radio and newspaper campains to educate people.
He was talking about the cosmetic industry and their “penchant” to separate fools from their money when it comes down to anti aging products.He was saying that 99% are useless and those that could be good have likely been packaged so long that even they are about useless.Those with vitamins could be helpful but need to be used within 2 weeks of manufacturing.He said that the very best is a vitamin C serum followed by hyluronic acid an hour or so later on.Do not go out and buy a vit.C cream(probably expired) at a God awful price between 30 and 50$.Make it yourself by using non buffered vit.C powder in water and a bit of glycerine.
You know me,old nosy,I went to see what Google had to say and darned if I did not find the same advice.I have been using it for several weeks and it is really helping.Spots on legs are almost gone and those on the face are about 30% less.It sure would help if I did not forget to put on my sun block as I have found that the sun really darkens them.June 21, 2015 at 5:05 pm #375079MazKeymaster
@Lynne G./SD wrote:
You know me,old nosy,I went to see what Google had to say and darned if I did not find the same advice.I have been using it for several weeks and it is really helping.Spots on legs are almost gone and those on the face are about 30% less.It sure would help if I did not forget to put on my sun block as I have found that the sun really darkens them.
That’s really great info, Lynne, and will hopefully help others with any mino hyperpigmentation issues! 🙂 The sun may increase the risk of hyperpigmentation, as the warmth of the sun will expand capillaries in the skin and lead to more iron deposition in exposed areas. Would be great if there was a skin block with the Vit C serum and hyaluronic acid already combined in it!
Severe, swift onset RA as a result of Lyme disease
Current Meds: Biaxin (500mg BID), Tetracycline (500mg BID), Tirosint (88mcg), Liothyronine (10 mcg), Compounded Liposomal Artemisinin, LDN (3mg), Topical Progesterone,
Current Supps: Curcumin, Bovine Colostrum, ALA. NAC, Milk Thistle, Super Liquid Folate/B12/B-Complex, Probiotics, Vit D3
Supportive Measures: IV Myer's Cocktails, IV Glutathione, FIR Sauna, Gluten-free diet, Gym.September 9, 2015 at 12:01 am #375082Jeanies GirlParticipant
My husband is complaining of his nose being red (at the tip) lately. Could this be because of the antibiotics and the sun? He hasn’t been very careful to stay out of the sun and other than this issue hasn’t seemed to have any problems. Also, it doesn’t look like a sunburn or even act like a sunburn.
DX: Bacterial (mycoplasm) infection
AP: Began June 2015
Clindomycin IV 900 mg-every 3 months for 5 days
Minocycline 100 mg MWF am and pm
Flagyl 500 mg 2 x day for 3 days in a row every month
Symptoms: Since approximately 1997-Extreme fatigue, (Intermittent: muscle weakness, stiffness, brain fog, lack of stamina)
Supplements: Vit. C 3000 mg, Vitamin D 5000 IU every other day and 10,000 on remaining days, Vitamin B complex, Fish Oil 1000 mg 2 x daySeptember 9, 2015 at 1:42 am #375083richieParticipant
Red is the sun =-blue is the med !!!
richieOctober 23, 2015 at 12:01 am #453336Sarah-lawrenceParticipant
please give me the complete recipes how to make the Vit C serum? how many teaspoons of the powder? how much water? do we use filtered water? bottle water? does need to be refrigerated after mixing? Do we apply it on the whole face to prevent discoloration? or apply it after discoloration appear?October 24, 2015 at 2:48 pm #453357Sarah-lawrenceParticipant
I plan to use it on my face only because I am not so concern of discoloration on other part of my body. Do you leave it on the face over night or wash it off after wiping the skin?
thanks for your valuable information.May 14, 2016 at 5:18 pm #455651loreneParticipant
Please give me the recipe for Dr. Schwartz Vitamin C serum for hyperpigmentation. My legs, below the knees, look really bad.
LoreneMay 14, 2016 at 9:26 pm #455652Lynne G.SDParticipant
The formula is 1 tablespoon of unbufered vitaminc powder in a couple ounces of water.Wipe it on your skin with a cotton ball or a makeup remover pad.Wait a bit and apply some hyaluronic acid to plump up the skin.I did not have dark spots on my legs and the vit.c was enough to get rid of them.If you buy hyaluronic acid it will cost a pretty penny for a very diluted 2oz. bottle so get the powder on Amazon and make your own.
For the very dark spots on my face I had to use Kojic acid which is a by product of making tofu much like buttermilk is a by product of making butter.Japanese women caught on to this several centuries ago when they figured out that the tofu makers had lovely white hands.Even tough they were able to have pale faces with the acid they still used a white face powder,that was the style.
Again do not buy a kojic acid cream,save money and buy the powder on EBay and add some to a cream such as Cetaphil
Hope this helpsFebruary 14, 2017 at 10:26 pm #457753cookieParticipant
Hi: thank you for your reply. Just so I am clear I use buffered vitamin C, water and glycerine and hylauric acid? What quantities please? Or send me the google link to make this up as I really need it for my skin. Any idea what to do about my discolouring pupils that really scares me!!!! Thanks so very much. Cookie
Diagnosed with RA in 2004. Taking minocycline M W F 100mg 2xday. Taking B vitamins, fish oil, probiotics, vit E, calcium, vit D, DHEA, zinc, kaprex, magnesium taurine, curcumin, msm, GLA, vitamin C. Using topical ointments for pain such as Liv Relief, Croyderm and Voltaren. Eating gluten free bread, lactose free milk, lean meat such as chicken and fruits and veggies. Exercising 5 times a week. My side effects of mino are hyperpigmentation of my face/neck and darkening of my gums and whites of eyes.
You must be logged in to reply to this topic.